MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15150-0615-1S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of pipeline failure to open in middle section.The patient was undergoing flow-diverting stent surgery for treatment of a fusiform, unruptured, intracranial aneurysm of the ophthalmic, c6 segment of the internal carotid artery.It had a max diameter of 7.3 mm and a 3.4 mm neck diameter.The landing zone was 3.7 mm distally and 3.9 mm proximally.The access vessel was the right femoral artery with a diameter of 6 mm.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet therapy was administered for 3 days preoperatively and 6 months postoperatively.Postoperative angiography showed contrast retention within the aneurysm.The intracranial vasculature was otherwise normal, with no hemorrhagic or ischemic complications it was reported that after the guidewire was positioned, the operator exchanged the phenom 27 microcatheter to the distal straight segment of m1.The ped 400 18 was then unpacked for treatment.After the distal marker of the pipeline stent reached the distal straight segment of m1, stent deployment was initiated.After retracting the microcatheter, the distal portion was observed to open smoothly.Additional length was then deployed, and after waiting approximately 30 seconds, the mid segment still failed to open.The proximal end was resheathed and redeployed to the mid segment, but the issue persisted.Further attempts including increasing deployment length, tension adjustment, and device manipulation were unsuccessful, and the stent could not be opened in the mid segment.The stent was then resheathed, and the previous steps were repeated.The device was pulled back and anchored at the c7 segment.When approximately one third of the stent had been deployed, obvious distal slippage of the stent was observed.An attempt was made to resheath the stent, but it could not be resheathed normally, and the stent was withdrawn together with the microcatheter.After removal from the body, the stent was found to be damaged.Subsequently, a ped 400 20 was unpacked and used for treatment.The stent was deployed successfully, and postoperative angiography showed satisfactory results.There was mid-segment kinking of the pipeline flow diverter stent.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with this event.Ancillary devices include a 7f cook sheath, a ton-bridge medical 5f guide catheter, and a sychro 2 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the stent was resheated 0 times.The pipeline was placed in a bend when it failed to open and no additional steps or other devices were used in an attempt to open the pipeline.The cause and contributing factors for the movement during deployment was identified during the deployment process.Multiple pipeline devices were not being used when movement occurred.The stent was able to be advanced smoothly during delivery and positioning.Additionally, the pipeline was not implanted at the intended location after the mid segment failed to open the entire system was retrieved.The device did not jump during deployment and the tip of the catheter did not move.Causes/contributing factors of the damage and failure to resheath were not identified.It was also noted that the catheter was continuously flushed throughout the process.It was clarified that the statement "exchanged" was referring to the echelon microcatheter being used initially to advance.There was no issue with the phenom 27 microcatheter, and there was no resistance during resheating.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24729389
Report Number9617601-2026-02120
Device Sequence Number13328473
Product Code QJP
UDI-Device Identifier00763000399702
UDI-Public(01)00763000399702(17)280728(10)231914452
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot Number231914452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/07/2026
05/14/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/04/2026
06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale
Patient Weight57 KG